Some more advice please!

I wrote a post recently about the damaging effects of aspirin on my stomach lining - inflamed - found after endoscopy. I had many pieces of very good advice, thank you. I am still in the same situation even after being given two additional medications to help with this. I am sure I am over medicated- rather than getting to the root of the problem as its more and more medications to sort out the previous medications - side effects of them! I am about to throw in the towel and stop all medications and take my chances. My Bp is all over the place and I have three lots of meds a day for this, three lots for the stomach problem, two lots of aspirin until this stomach inflammation, now one, plus hydroxy, statin.( I have ET/jak positive). I need to have someone else look at my case because this can't be right. What do you advise please?

12 Replies

oldestnewest
  • Hey Vennie...

    Firstly, I am sorry to hear that you are having so many problems with your med's regimes.

    Like you, I have only found out most recently that there are such things as 'Enteric-coated' Aspirin, of which is far less harmful to the stomach-lining etc...

    I have only just started the coated variety myself and already I can detect some change, I think...? (circa 2 weeks now)

    My GP was actually trying to get me to undergo an endoscopy too... But thus far I have resisted that need. Generally speaking, and perhaps previously, I was beginning to see a little blood in my urine, and I was experiencing a small strange burning sensation too, but for the moment it may have passed, or its due to the change of coated-Aspirin... I am unsure at the present?

    At the moment, I am on Interferon every two (2) days, however the pruritus is really becoming a big problem as are the aches and pains in my bones and joints etc...

    Nevertheless, if the specialist that looks after you is not providing the answers that you need, my suggestion would be to find another - Post haste!

    Going off your med's completely might be a rash thing to do, (could even prove fatal).

    Although, I am not aware of your MPN, med's regime or your overall general condition, I would definitely caution you against taking that action before seeking another medical opinion.

    But please try to find another specialist to speak with first before taking a more drastic direction.

    Steve

    (Sydney)

  • Hi Vennie, I am sorry to hear that you are having these problems, I am not surprised that you are feeling frustrated and want to stop taking your medication, however, it's not advisable to do this without speaking to your GP/consultant, you will need to discuss with them how you are feeling about having to take all this medication and ask if there are any alternatives. I hope you get this sorted out. Best wishes, Maz

  • as others have said, dangerous to stop all meds. U could ask yr local pharmacist to review meds to make sure none r counter-indicated - firms like Boots advertise this service free.

  • My husband takes lansoperzole for stomach protection.

    He takes a daily asprin and 500mg of hydroxy daily

  • Hi vennie, im interested to hear which 2 additional meds you have been given. I take enteric coated aspirin and the gastro protector lansoperzole. My gp told me that having enteric coated might make me feel the effects of aspirin less, but that aspirin is still aspirin & will still damage. I have noticed a considerable difference with lansoperzole but note that there are some undesireable long term problems with this drug too potentially. When i next see my consultant im going to ask about alternatives, if i dont get the timing of the 2 drugs exactly right, i get the bad side effects again.

  • I agree with Johoho - there is an alternative for aspirin so look into this - there are natural remedies that can help too but again for me I am still happy with enteric coated but if I feel the need I will look deeper into these as I haven't had a stroke or heart attack but anyone who has and I am not sure of your background would be wise to check with consultant.

    Also not sure where you live but I visit a kinesologist who tests my supplements and medications to make sure my body can handle them along with an other issues I may be having and keeps me fit and healthy and I am a great lover of alternative therapy running alongside western medicine.

    I wish you all the best but agree with others don't be too hasty and come off everything suddenly. However, I feel your pain as I believe the issue is that one drug causes a side effect, then is treated with another drug which causes another, which is treated with another and so the circle begins...

    xxx

  • Hi Vennie, so sorry you are having such difficulty with your meds. Yes I do think you need some more professional advice. I am also ET JAK+, I am 68 and have had a minor stroke, so I am seen as high risk. I don't tolerate drugs well but I have been on clopidogrel for a year now (instead of aspirin) and it's fine, so I suggest you ask for that. I have chosen not to take hydroxycarbamide for now, but that's another story! Good luck with sorting it all out .

  • I take Hydrocodone for my pain. 10/325 tablets can be broken in half leaving 5mg Hydrocodone (like a Vicodin) and just 162.5mg of Acetaminophen. I cannot take NSAIDs because of my other drugs, like Warfarin. I'm careful about when and now many I take, and don't believe I am an addict.

  • Thank you all for your sound advice, it is reassuring to know you are out there. I feel so unwell but I shan't stop the meds and will seek a review of my case with another doctor - I don't see my consultant until next February and my doctor just medicates me more so I need some fresh eyes and will go along that route. Thank you all again. xx

  • seems very odd to me you are not seeing your consultant till Feb. (I and everyone else I know is monitored every 2-3 months). Hope you get some satisfaction soon and begin to feel better,

  • Hi Sorry to hear you're having such a rough time. Many on this forum have found they feel much better when they change their diets: reducing or eliminating refined sugar, simple carbohydrates, red meat, insufficient vegetables and fruits. You can find these postings using the search mechanism. Good luck. Katie

  • Thank you all once again for all your sound advice. Yes, I have looked at my diet very closely, even going on a nutrition course so I am helping myself in this way but with no abatement of my symptoms. Also, I am monitored by a telephone call every four months but I do find that unsatisfactory and only see the consultant once a year. I saw a pharmacist yesterday who was very supportive and told me I must go back to the doc (yet again) because I should not be taking two of the meds (Lapro.... and omeproz.... together). I am having a scan Wednesday on my ovaries to eliminate other things but I feel sure it's aspirin damage and now I've read that Amlodipine, which I'm on, also can cause inflammation of the stomach lining!

You may also like...